Alert archive / Kansas / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Goodland, KS

January 5, 201711 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind chill advisory at Jan 5, 2017, 3:48 AM CST for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jan 5, 2017, 8:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 3:48 AM CST (09:48 UTC)
In effect from
Jan 5, 2017, 8:00 PM CST
Expired
Jan 6, 2017, 11:00 AM CST
In force
15 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
237 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS43 KGLD 050948
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
248 AM MST THU JAN 5 2017

...WIND CHILL READINGS 15 TO 20 BELOW ZERO EXPECTED THROUGH MID
MORNING TODAY AND 15 TO 25 BELOW ZERO TONIGHT INTO FRIDAY...

.THE COMBINATION OF LOW TEMPERATURES IN THE SINGLE DIGITS BELOW
ZERO TO THE SINGLE DIGITS ABOVE ZERO ALONG WITH WIND SPEEDS AROUND
10 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO
THIS MORNING AND WIND CHILL READINGS OF 15 TO 25 BELOW ZERO AGAIN
TONIGHT THROUGH FRIDAY MORNING.

COZ090>092-KSZ001-013-NEZ079-052200-
/O.NEW.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
/O.CON.KGLD.WC.Y.0001.000000T0000Z-170105T1700Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...BENKELMAN
248 AM MST THU JAN 5 2017 /348 AM CST THU JAN 5 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM
CST/ THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM MST /8 PM CST/ THIS
EVENING TO 9 AM MST /10 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MST /8 PM CST/ THIS
EVENING TO 9 AM MST /10 AM CST/ FRIDAY.

* TIMING...HAZARDOUS WIND CHILLS WILL CONTINUE THROUGH THIS
  MORNING AND WILL RETURN TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...15 TO 25 DEGREES BELOW ZERO DUE TO AMBIENT AIR
  TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO A FEW DEGREES
  ABOVE ZERO AND SUSTAINED NORTHWEST WINDS OF 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

KSZ002>004-014>016-027-NEZ080-081-052200-
/O.NEW.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
248 AM MST THU JAN 5 2017 /348 AM CST THU JAN 5 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM MST /8 PM CST/ THIS
EVENING TO 9 AM MST /10 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MST /8 PM CST/ THIS
EVENING TO 9 AM MST /10 AM CST/ FRIDAY.

* TIMING...WIND CHILLS WILL BECOME HAZARDOUS FOLLOWING SUNSET
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...15 TO 20 DEGREES BELOW ZERO DUE TO AMBIENT AIR
  TEMPERATURES A FEW DEGREES ON EITHER SIDE OF ZERO AND WIND
  SPEEDS OF 10 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
6 follow-up statements
688 
WWUS43 KGLD 051701
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1001 AM MST THU JAN 5 2017

COZ090>092-KSZ001-013-NEZ079-060115-
/O.EXP.KGLD.WC.Y.0001.000000T0000Z-170105T1700Z/
/O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...BENKELMAN
1001 AM MST THU JAN 5 2017 /1101 AM CST THU JAN 5 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM MST /8 PM CST/
THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS
MORNING...

* TIMING...HAZARDOUS WIND CHILLS WILL RETURN TONIGHT THROUGH
  FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...15 TO 25 DEGREES BELOW ZERO DUE TO AIR TEMPERATURES
  IN THE SINGLE DIGITS BELOW ZERO AND SUSTAINED NORTHWEST WINDS
  OF 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

KSZ002>004-014>016-027-NEZ080-081-060115-
/O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
1001 AM MST THU JAN 5 2017 /1101 AM CST THU JAN 5 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM MST /8 PM CST/
THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY...

* TIMING...WIND CHILLS WILL BECOME HAZARDOUS FOLLOWING SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...15 TO 25 DEGREES BELOW ZERO DUE TO AMBIENT AIR
  TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO A FEW DEGREES
  ABOVE ZERO AND SUSTAINED NORTHWEST WINDS OF 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
866 
WWUS43 KGLD 052026
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
126 PM MST THU JAN 5 2017

COZ090>092-KSZ001>004-013>016-027-NEZ079>081-060600-
/O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE...
MCCOOK
126 PM MST THU JAN 5 2017 /226 PM CST THU JAN 5 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM MST /8 PM CST/
THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY...

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...15 TO 25 BELOW DUE TO TEMPERATURES 10 BELOW TO NEAR
  ZERO...AND WINDS WEST 5 TO 10 MPH. LOCATIONS IN EASTERN
  COLORADO MAY SEE EVEN LOWER WIND CHILLS FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25
DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30
MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN.
MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS.

&&

$$
596 
WWUS43 KGLD 060113
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MST THU JAN 5 2017


COZ090-091-KSZ001-NEZ079>081-061200-
/O.UPG.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
/O.NEW.KGLD.WC.W.0001.170106T0200Z-170106T1600Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...BIRD CITY...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
613 PM MST THU JAN 5 2017 /713 PM CST THU JAN 5 2017/

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST /10 AM CST/
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST /10 AM CST/ FRIDAY.
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WINDS...WEST 5 TO 10 MPH.

* TEMPERATURES...11 BELOW TO 2 ABOVE ZERO.

* WIND CHILL...AS LOW AS 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

KSZ028-029-061200-
/O.EXA.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
LOGAN-GOVE-
INCLUDING THE CITIES OF...OAKLEY...QUINTER...GRINNELL...
GRAINFIELD
713 PM CST THU JAN 5 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST FRIDAY.

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WINDS...NORTHWEST 5 MPH OR LESS.

* TEMPERATURES...4 BELOW TO 6 ABOVE ZERO.

* WIND CHILL...AS LOW AS 17 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ002>004-013>016-027-061200-
/O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/
CHEYENNE COUNTY-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-WALLACE-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS
613 PM MST THU JAN 5 2017 /713 PM CST THU JAN 5 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM
CST/ FRIDAY...

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...AS LOW AS 22 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
TML/JTL
115 
WWUS43 KGLD 060643
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1143 PM MST THU JAN 5 2017

KSZ002-061445-
/O.UPG.KGLD.WC.Y.0002.000000T0000Z-170106T1600Z/
/O.EXA.KGLD.WC.W.0001.000000T0000Z-170106T1600Z/
RAWLINS-
INCLUDING THE CITY OF...ATWOOD
1243 AM CST FRI JAN 6 2017

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WINDS...WEST 5 MPH OR LESS.

* TEMPERATURES...4 BELOW TO 11 BELOW ZERO.

* WIND CHILL READINGS...AS LOW AS 26 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ090-091-KSZ001-NEZ079>081-061445-
/O.CON.KGLD.WC.W.0001.000000T0000Z-170106T1600Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...BIRD CITY...BENKELMAN...CULBERTSON...TRENTON...
STRATTON NE...PALISADE...MCCOOK
1143 PM MST THU JAN 5 2017 /1243 AM CST FRI JAN 6 2017/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM
CST/ FRIDAY...

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WINDS...WEST 5 TO 10 MPH.

* TEMPERATURES...3 BELOW TO 11 BELOW ZERO.

* WIND CHILL...AS LOW AS 30 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ003-004-013>016-027>029-061445-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-170106T1600Z/
CHEYENNE COUNTY-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...GRINNELL...GRAINFIELD
1143 PM MST THU JAN 5 2017 /1243 AM CST FRI JAN 6 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM
CST/ FRIDAY...

* TIMING...DANGEROUS WIND CHILLS WILL DEVELOP AFTER SUNSET 
  TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...AS LOW AS 24 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
JTL
345 
WWUS43 KGLD 061514
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
814 AM MST FRI JAN 6 2017

COZ090-091-KSZ001-002-NEZ079>081-061700-
/O.EXT.KGLD.WC.W.0001.000000T0000Z-170106T1700Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-RAWLINS-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...BIRD CITY...ATWOOD...BENKELMAN...CULBERTSON...
TRENTON...STRATTON NE...PALISADE...MCCOOK
814 AM MST FRI JAN 6 2017 /914 AM CST FRI JAN 6 2017/

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST /11 AM CST/
THIS MORNING...

* TIMING...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WINDS...WEST 5 TO 10 MPH.

* TEMPERATURES...4 BELOW TO 10 BELOW ZERO.

* WIND CHILL...AS LOW AS 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ003-004-013>016-027>029-061700-
/O.EXT.KGLD.WC.Y.0002.000000T0000Z-170106T1700Z/
CHEYENNE COUNTY-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...GRINNELL...GRAINFIELD
814 AM MST FRI JAN 6 2017 /914 AM CST FRI JAN 6 2017/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM MST /11 AM CST/
THIS MORNING...

* TIMING...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS 15 MINUTES.

* WIND CHILL...AS LOW AS 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
481 
WWUS43 KGLD 061659
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
959 AM MST FRI JAN 6 2017

COZ090-091-KSZ001-002-NEZ079>081-061800-
/O.EXP.KGLD.WC.W.0001.000000T0000Z-170106T1700Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE-RAWLINS-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...BIRD CITY...ATWOOD...BENKELMAN...CULBERTSON...
TRENTON...STRATTON NE...PALISADE...MCCOOK
959 AM MST FRI JAN 6 2017 /1059 AM CST FRI JAN 6 2017/

...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS
MORNING...

TEMPERATURES ARE WARMING ABOVE ZERO ACROSS THE WARNED AREA AND
WIND CHILLS ARE ABOVE WARNING AND ADVISORY CRITERIA FOR MOST
LOCATIONS. A FEW LOCATIONS MAY CURRENTLY HAVE WIND CHILLS NEAR 15
BELOW ZERO...BUT IMPROVEMENT SHOULD CONTINUE THROUGH 11 AM MST/12
PM CST.

$$

COZ092-KSZ003-004-013>016-027>029-061800-
/O.EXP.KGLD.WC.Y.0002.000000T0000Z-170106T1700Z/
CHEYENNE COUNTY-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...GRINNELL...GRAINFIELD
959 AM MST FRI JAN 6 2017 /1059 AM CST FRI JAN 6 2017/

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS
MORNING...

TEMPERATURES ARE WARMING ABOVE ZERO ACROSS THE ADVISED AREA AND
WIND CHILLS ARE ABOVE ADVISORY CRITERIA FOR MOST LOCATIONS. A FEW
LOCATIONS MAY CURRENTLY HAVE WIND CHILLS NEAR 15 BELOW ZERO...BUT
IMPROVEMENT SHOULD CONTINUE THROUGH 11 AM MST/12 PM CST.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 3:19 AM CST, 29 minutes earlier.

Area forecast discussion, Jan 5, 3:19 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
219 AM MST Thu Jan 5 2017

.UPDATE...
Issued at 741 PM MST Wed Jan 4 2017

Aside from a few adjustments in the first few hours, the forecast
is on track.

Near term models have a good handle on the development of the
snow so far this evening, which increased confidence for their
development of the snowband later tonight. Current snowband
developing over the Tri- State Area will quickly move southeast
through the area. As it moves southeast it will diminish in
intensity as the lift accompanying the band declines. As it exits
the Tri-State Area shortly after midnight, another weaker but
broader band of snow will move in from the northwest. This band
will linger over the area well into the morning before exiting.

Adjusted QPF based on latest near-term models since they have a
good handle on the development of the snow. This caused the total
snow to decrease a half inch or so across the entire area. The
latest snowfall probabilities show a 60% chance of exceeding 2
inches in East Central Colorado, which gives confidence that
snowfall amounts will remain below 3 inches.

Based on temperature trends north of the Tri-State Area also
adjusted lows down a couple degrees. This did not affect coverage
of wind chills of 15 below or lower. Yuma County could see wind
chills fall to 20 below zero.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 200 PM MST Wed Jan 4 2017

Light snow probabilities will increase along and north of the
interstate this evening as moisture in the 850-500mb layer increases
ahead of an approaching upper level trough. During the overnight
hours the axis of highest pops are generally along the interstate.
By late morning Thursday drier air starts to move in to the northern
1/3 of the area with a continued threat of snow to the
south...highest across Greeley and Wichita counties. By late in the
day the dry air continues to move south limiting any precipitation
potential to the far south and southwest portions of the area.

At this time snowfall accumulations of 1 to 3 inches are expected.

Low temperatures in far eastern Colorado a few degrees either side
of zero with low single digits above zero for the rest of the area.
With winds from the north to northeast at speeds around 10 mph wind
chill advisory criteria (-15f to -24f) is expected from around
midnight through late morning generally along and west of the CO/KS
border not including Wallace and Greeley counties.

High temperatures Thursday around 10 in far eastern Colorado with
low to mid teens elsewhere.

.LONG TERM...(Sunday through Thrusday)
Issued at 218 AM MST Thu Jan 5 2017

Starting on Sunday... and last through the rest of the week...
expect mostly dry conditions over the High Plains. This is the
result of ridging building in from the western US and sliding
eastward over the region. In addition... this will also produce a
warming trend for the same period. Afternoon highs for the week
are expected to reach the lower 50s while the overnight lows drop
into a range from the middle 20s to middle 30s.
&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1038 PM MST Wed Jan 4 2017

MVFR to VFR conditions expected for the TAFs. Based on the
performance of the TAFs the last 6 hours have low confidence of
forecast conditions in the TAFs for the next 6 hours. Snowfall
bands have been moving between the two sites resulting in
conditions remaining above MVFR for a good portion of the evening.
Based on the current trajectory of the latest snowfall band am
thinking the same thing will happen overnight. Have higher
confidence that MVFR ceilings will occur rather than visibilities
being impacted by the snow. Cannot rule out brief duration of IFR
ceiling or visibilitity occurring as a more intense part of the
snowband may move over a site, but have no confidence in where to
put this in the TAF. Conditions should be lowest for the first
three hours of the TAF then slowly improve.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Advisory from 7 PM MST /8 PM CST/ this evening to 9
     AM MST /10 AM CST/ Friday for KSZ001>004-013>016-027.

     Wind Chill Advisory until 10 AM MST /11 AM CST/ this morning for
     KSZ001-013.

CO...Wind Chill Advisory from 7 PM this evening to 9 AM MST Friday
     for COZ090>092.

     Wind Chill Advisory until 10 AM MST this morning for COZ090>092.

NE...Wind Chill Advisory from 7 PM MST /8 PM CST/ this evening to 9
     AM MST /10 AM CST/ Friday for NEZ079>081.

     Wind Chill Advisory until 10 AM MST this morning for NEZ079.

&&

UPDATE...JTL
SHORT TERM...99
LONG TERM...BW
AVIATION...JTL
Hazardous weather outlook, Jan 4, 3:30 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MST WED JAN 4 2017

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
230 PM MST WED JAN 4 2017 /330 PM CST WED JAN 4 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WIND CHILL ADVISORY IS IN EFFECT FROM 11 PM MST (MIDNIGHT CST)
THROUGH THE REST OF THE NIGHT FOR LOCATIONS GENERALLY ALONG AND
WEST OF THE COLORADO KANSAS BORDER EXCLUDING WALLACE AND GREELEY
COUNTIES.

LIGHT SNOW WILL SPREAD ACROSS THE AREA TONIGHT PRODUCING UP TO
TWO INCHES OF ACCUMULATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WIND CHILL ADVISORY CONTINUES THROUGH 10 AM MST (11 AM CST) FOR
LOCATIONS ALONG AND WEST OF THE COLORADO KANSAS BORDER EXCLUDING
WALLACE AND GREELEY COUNTIES. LIGHT SNOW WILL CONTINUE IN THE
MORNING DECREASING FROM NORTH TO SOUTH DURING THE AFTERNOON. AN
ADDITIONAL INCH OR TWO OF ACCUMULATION IS POSSIBLE.

A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR MOST OF THE TRI-
STATE AREA THURSDAY NIGHT THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
VIA TELEPHONE OR SOCIAL MEDIA WOULD BE APPRECIATED.

Nearby

Wind Chill Advisories in Kansas, 2017Wind Chill Advisories in Nebraska, 2017Wind Chill Advisories in Colorado, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.